MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. PARADIGM REAL-TIME INSULIN INFUSION PUMP MMT-522NAB; PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR

MEDTRONIC PUERTO RICO OPERATIONS CO. PARADIGM REAL-TIME INSULIN INFUSION PUMP MMT-522NAB; PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR
Model Number MMT-522NAB
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/29/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Currently it is unknown whether or not the device may have caused or contributed to the event as no product has been returned.The device will be returned for analysis and further information will follow once the analysis has been completed.No conclusion can be drawn at this time.
 
Event or Problem Description
The customer reported via phone call that the insulin pump had a blank display.The customer¿s blood glucose level was unknown at the time of the incident.The customer called stating that he changed the battery and got a failed battery test, tried 4 different batteries and the issue continued.The customer stated that now the display screen will not come up at all and is now completely blank.The customer was assisted with troubleshooting and the display did not return.The customer was advised to discontinue use of the insulin pump and to revert to the back-up plan.The insulin pump will be replaced.The insulin pump will be returned for analysis.
 
Additional Manufacturer Narrative
The insulin pump passed displacement test, rewind test, basic occlusion test, prime test, excessive no delivery test, occlusion test, self test and unexpected restart error test.The insulin pump passed all operating currents tested within the specification range and passed off no power test.The insulin pump was monitored and tested with no blank display and failed battery test noted.The insulin pump was received with cracked battery tube thread, broken reservoir tube lip, cracked case reservoir tube window corners, cracked reservoir tube window, cracked reservoir tube, cracked case near display window corners, bleeding lcd glass and minor scratches on display window noted.

Brand Name
PARADIGM REAL-TIME INSULIN INFUSION PUMP MMT-522NAB
Common Device Name
PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
ceiba norte ind. park #50 road
juncos 00777 -386
MDR Report Key6870932
Report Number2032227-2017-48816
Device Sequence Number13765825
Product Code OYC
UDI-Device Identifier00613994402127
UDI-Public(01)00613994402127
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Patient
Type of Report Initial,Followup
Report Date (Section B) 02/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberMMT-522NAB
Device Catalogue NumberMMT-522NAB
Device Lot NumberA5522NABJ
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/18/2017
Initial Date Received by Manufacturer 08/29/2017
Supplement Date Received by Manufacturer02/01/2018
Initial Report FDA Received Date09/15/2017
Supplement Report FDA Received Date02/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age62 YR
Patient Weight215